Alert archive / Virginia / Wind Advisories in 2008
Wind Advisory 3, NWS Wakefield, VA
NWS Wakefield, VA issued this wind advisory at Mar 20, 2008, 5:02 AM EDT for 4 counties in Maryland; 10 counties in Virginia. It took effect at Mar 20, 2008, 6:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 5:02 AM EDT (09:02 UTC)
- In effect from
- Mar 20, 2008, 6:00 AM EDT
- Expired
- Mar 20, 2008, 9:06 PM EDT
- In force
- 15 hr
- Issued by
- NWS Wakefield, VA
Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Accomack County, VA, Caroline County, VA, Gloucester County, VA, Lancaster County, VA, Mathews County, VA, Middlesex County, VA, Northampton County, VA, Northumberland County, VA, Richmond County, VA, Westmoreland County, VA
The radar
The Norfolk radar (KAKQ), 119 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KAKQ 200902 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 502 AM EDT THU MAR 20 2008 MDZ021>025-VAZ064-072>078-084>086-099-100-201715- /O.NEW.KAKQ.WI.Y.0003.080320T1000Z-080321T0300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...TAPPAHANNOCK... CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE 502 AM EDT THU MAR 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. STRONG NORTHWEST WINDS ARE EXPECTED TODAY FOR THE EASTERN SHORE AND THE NORTHERN NECK...WITH WIND GUSTS UP TO 45 MPH. THE STRONG WINDS...COUPLED WITH THE RECENT RAIN...MAY CAUSE SOME TREES AND POWER LINES TO GO DOWN. OUTDOOR ITEMS SHOULD BE SECURED. BE PREPARED FOR SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ALS
3 follow-up statements
000 WWUS71 KAKQ 201425 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 1025 AM EDT THU MAR 20 2008 MDZ021>025-VAZ064-072>078-084>086-099-100-202230- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-080321T0300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-ACCOMACK- NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...TAPPAHANNOCK... CHINCOTEAGUE...WALLOPS ISLAND...MELFA...EASTVILLE 1025 AM EDT THU MAR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. STRONG NORTHWEST WINDS ARE EXPECTED TODAY FOR THE EASTERN SHORE AND THE NORTHERN NECK...WITH WIND GUSTS UP TO 50 MPH THROUGH THIS EVENING. THESE GUSTY WINDS MAY BE STRONG ENOUGH TO PRODUCE ISOLATED WIND DAMAGE...INCLUDING DOWNED TREES...LARGE BRANCHES AND POWERLINES...ESPECIALLY WHERE THE SOIL REMAINS VERY WET DUE TO THE RECENT RAINS. OUTDOOR ITEMS SHOULD BE SECURED. BE PREPARED FOR SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAMSLEY
000 WWUS71 KAKQ 201915 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 315 PM EDT THU MAR 20 2008 VAZ064-072>078-084>086-202015- /O.CAN.KAKQ.WI.Y.0003.000000T0000Z-080321T0300Z/ CAROLINE-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS- INCLUDING THE CITY OF...TAPPAHANNOCK 315 PM EDT THU MAR 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. WINDS WILL NO LONGER REACH CRTIERIA...BUT GUSTS TO 40 MPH WILL STILL BE POSSIBLE INTO THIS EVENING. $$ MDZ021>025-VAZ099-100-210300- /O.CON.KAKQ.WI.Y.0003.000000T0000Z-080321T0300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 315 PM EDT THU MAR 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. STRONG NORTHWEST WINDS ARE EXPECTED TODAY FOR THE EASTERN SHORE AND THE NORTHERN NECK...WITH WIND GUSTS UP TO 50 MPH THROUGH THIS EVENING. THESE GUSTY WINDS MAY BE STRONG ENOUGH TO PRODUCE ISOLATED WIND DAMAGE...INCLUDING DOWNED TREES...LARGE BRANCHES AND POWERLINES...ESPECIALLY WHERE THE SOIL REMAINS VERY WET DUE TO THE RECENT RAINS. OUTDOOR ITEMS SHOULD BE SECURED. BE PREPARED FOR SCATTERED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAMSLEY
000 WWUS71 KAKQ 210106 NPWAKQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 906 PM EDT THU MAR 20 2008 MDZ021>025-VAZ099-100-210215- /O.CAN.KAKQ.WI.Y.0003.000000T0000Z-080321T0300Z/ DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD... PRINCESS ANNE...SNOW HILL...OCEAN CITY...CHINCOTEAGUE... WALLOPS ISLAND...MELFA...EASTVILLE 906 PM EDT THU MAR 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED AND ARE CURRENTLY BELOW ADVISORY CRITERIA. WIND GUSTS TO 30 MPH ARE STILL POSSIBLE THROUGH THE LATE EVENING HOURS HOWEVER. $$ MCNATT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Mar 20, 4:40 AM EDT, 22 minutes earlier.
Area forecast discussion, Mar 20, 4:40 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
440 AM EDT THU MAR 20 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE OFF THE COAST THIS MORNING...AS HIGH
PRESSURE BUILDS BACK INTO THE MID ATLANTIC REGION LATER TODAY THROUGH
FRIDAY. A WEAK AREA OF LOW PRESSURE WILL MOVE THROUGH THE AREA ON
SATURDAY AND SATURDAY NIGHT. HIGH PRESSURE BUILDS ACROSS THE
NORTHEAST ON SUNDAY...AS A COASTAL LOW PRESSURE SYSTEM DEVELOPS
OFF THE SOUTHEAST COAST SUNDAY NIGHT AND INTENSIFIES ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC COLD FRONT ALMOST ALL THE WAY TO THE COAST AS OF 4 AM...WITH
LINGERING SHWRS ACRS ERN 1/2 CWA THROUGH 6 OR 7 AM. OTHERWISE MAIN
ISSUES TODAY WILL BE THE WIND AS STRG LOW PRESSURE INTENSIFIES OFF
NEW ENGLND TODAY...WITH HIGH PRESSURE BUILDING INTO THE MID MS
VLY. HAVE ISSUED A WIND ADSY FOR NRN NCK/MID PENINSULA AND ERN
SHORE FOR TODAY...EXPECTING GOOD MIXING OF 850-950MB WINDS
BRINGING DOWN GUSTS 40 TO 50 MPH. ACRS REMAINDER OF CWA IT WILL
ALSO BE WINDY...BUT GNLY EXPECTING GUSTS TO AROUND 40 MPH (WILL
MAKE HWO MENTION HERE). SKIES BECOME SUNNY SHORTLY AFTER
SUNRISE...FOLLOWED A BLEND OF GDNC FOR TEMPS...HIGHS IN UPR 50S
FAR NW...TO LWR/MID 60S ELSEWHERE W/ GOOD DOWNSLOPE WARMING IN
WNW FLOW. OTHER ISSUE TODAY WILL BE HOW DRY IT GETS (SEE FIRE WX
SECTION).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
ASIDE FROM CONTG GUSTY WINDS DURING THE EVENG HRS...MAINLY ERN
SHORE/NRN NCK AND CSTL AREAS CLOSER TO THE DEPARTING LOW OVER NEW
ENGLAND...WINDS WILL DIMINISH UNDER CLEAR SKIES. TEMPS LIKELY WILL
BE COOLEST W OF I-95 WHERE DECOUPLING OCCURS EARLIEST (LOWS IN LWR
30S)...AND WARMEST IN THE EAST WHERE IT REMAINS MIXED THROUGH MOST
OF THE NIGHT. A FEW MID/HIGH CLOUDS FRI ACRS MAINLY NORTHERN
AREAS...OTHERWISE MSTLY SUNNY W/ SEASONABLE TEMPS AND LIGHTER
WINDS WITH HIGHS MID 50S MD TO MID 60S SW ZONES.
SATURDAY AS LOW PRESSURE DROPS DOWN FROM THE NW...WILL BE A
CHANGEABLE DAY WITH A CHALLENGING HIGH TEMP FCST. WILL PROBABLY BE
NEAR 70 ACRS THE SOUTH BUT DEPENDING ON TIMING OF FRONT SAT LATE
MRNG/ERLY AFTN...EXPECT TEMPS TO PLUMMET INTO 40S/50S ACRS THE
NORTH AND ALONG THE COAST IN THE AFTN AS WINDS TURN NNE AND BRING
IN LOW MARINE CLOUDS (NO DOWNSLOPE WARMING). AS FOR PRECIP ONLY
EXPECTING 20-30% FOR -RA MAINLY ACRS THE NRN ZONES.
&&
.LONG TERM /SAT NGT THROUGH WEDNESDAY/... WEAK LO PRES IN ZNL FLO
MOVES ACROSS CENTRAL VA FROM THE OH VLLY SAT NGT WITH A WEAK COLD
FRONT PASSING THROUGH BY SUN AM. STILL EXPECT LIMITED DEEP MOIST
WITH THIS SYS...SO ONLY ISLD -RA OVR ERN ZONES SAT NGT. HI PRES
WILL TRY TO BLD BACK IN FM THE NNW FOR SUN BUT LOW LVL CLOUDS MAY
MAKE FOR A COOLISH EASTER SUNDAY...ALTHOUGH FOR NOW GIVEN
UNCERTAINTY HAVE GONE PTLY SUNNY. A TROF OF LO PRES SWINGING TWD
THE E CST TRIES TO DEVELOP SFC LO PRES ALNG AND OFF THE MID ATLC
CST FOR SUN NGT AND MON.
AT THIS TIME...GOING CLOSER TO 00Z/20 ECMWF WHICH IS DEEPER WITH
THE CSTL SYSTM THAN THE FLIP-FLOPPING GFS (WHICH NOW HAS A
SUPRESSED TROUGH WELL OFFSHORE ON MON). SO...HAVE SLT CHC (20)
POPS FOR RAIN LATE SUN OVER EXTREME SOUTHERN COUNTIES...THEN CHC
RAIN ALL ZONES MON/MON EVENG AS THE SYSTEM INTENSIFIES AND MOVES NE
OFF THE MID ATL CST. STILL MUCH UNCERTAINTY WITH THE MDLS ON THIS
SYS...WITH EVEN THE POSSIBILITY OF SNOW ACRS ALL ZONES MON EVENING
AS COLDER AIR WRAPS AROUND THE BACKSIDE OF THE SYS. HI PRES WILL
BLD BACK IN FOR TUE THRU WED.
MIN TEMPS WILL RANGE FM THE LOW 30S TO MID 40S SAT NIGHT THROUGH TUE
NIGHT. MAX TEMPS WILL RANGE FM UPR 40S TO MID 50S SUN...THEN
MID/UPR ON MON (UNDERCUTTING MEX MOS BY 5 DEG DUE TO MORE CLDS
THAN GFS WOULD SUGGEST). MAX TEMPS WILL WARM SLIGHTLY WITH LOW
TO MID 50S TUE...AND MID 50S TO LOW 60S WED.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
NARROW LINE OF CONVECTION EXPECTED TO BE THROUGH ALL TAF SITES BY 7
AM. GUSTY NW WINDS BEHIND THE FNT WILL BE MAIN FCST CONCERN
TDY...AND EXPECT GUSTS 30-35 KT FOR ALL TAF SITES TODAY. SOME LOW
CEILINGS (MOSTLY MVFR) WILL PERSIST FOR A FEW HOURS BEHIND THE
FRONT...BUT VFR EXPCTED BY LATE MORNING.
WINDS MAY NOT SUBSIDE UNTIL OVERNIGHT TONIGHT. QUIET/VFR FRIDAY AND
SATURDAY. NRN STREAM SHORTWAVE CLIPPER LOW TO AFFECT AREA SUN WITH
POSSIBLE COOL LIQUID PRECIP/LOW CIGS.
&&
.MARINE...
GALES WILL REMAIN IN EFFECT THRU LATE TONIGHT FOR ALL WATERS...MAINLY
FOR GUSTS. RUC13 SHOWS GUSTS TO 40 KT OVER THE CSTL WATERS...AND
EXPECT THIS TO LAST UNTIL LATE EVENING WITH LITTLE DE-COUPLE OF
WINDS. 925 MB WINDS STAY STRONG WELL INTO FRI MORNING. CALMER
CONDS EXPECTED LATE FRI THRU SAT...AS HI PRES SLIDES OVR THE AREA
AND OFFSHORE...AND WEAK LO PRES MOVS ACRS THE NRN WTRS.
HOWEVER...A STRNGER LO PRES AREA WILL DEVELOP OFF THE SE CST SUN
NIGHT...THEN INTENSIFY AS IT MOVS NE MON AND MON NIGHT.
&&
.FIRE WEATHER...
METEOROLOGICAL CONDITIONS TODAY WOULD SUPPORT RED FLAG...HOWEVER
GIVEN MOST AREAS RECEIVED .10 TO .25 OF RAIN OVER PAST 6
HRS...10 HR FUEL MSTRS ARE GNLY RUNNING 15% OR HIGHER. DAY SHIFT
MAY NEED TO COORDINATE SPS/FIRE DANGER STATEMNT AS RH VALUES
LIKELY DROP TO 15-20% ALONG & W OF I-95...20-25% EAST. FOR NOW
WILL MAKE HWO MENTION FOR INCREASED FIRE DANGER AND HIGHLIGHT IN
FWF.
&&
.TIDES/COASTAL FLOODING...
ONLY MINOR COASTAL FLOODING EXPERIENCED ON THE BAY WITH LAST TIDE
CYCLE...WITH ANOMALIES ABOUT 1.5 FT ABOVE NRML. WITH WINDS TURNING
WEST AND NW BEHIND THE FRONT...THREAT FOR COASTAL FLOODING IS
MINIMAL. EXPECT CONDITIONS TO IMPROVE...AND EVEN GO 0.5 TO 1.0 FEET
BELOW NORMAL AS NW WINDS PUSH WATER OUT OF THE BAY. HAVE ALLOWED
CSTL FLOOD ADSY TO EXPIRE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MDZ021>025.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
MDZ021>023.
NC...NONE.
VA...WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR VAZ064-072>078-
084>086-099-100.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
VAZ077-078.
MARINE...GALE WARNING UNTIL 5 AM EDT FRIDAY FOR ANZ630>633-650-652-654-
656-658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB
LONG TERM...LKB/TMG
AVIATION...ALS
MARINE...ALS
FIRE WEATHER...LKB
TIDES/COASTAL FLOODING...ALSHazardous weather outlook, Mar 19, 11:31 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 1131 PM EDT WED MAR 19 2008 ANZ650-652-210345- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- 1131 PM EDT WED MAR 19 2008 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>023-VAZ077-078-210345- DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER- 1131 PM EDT WED MAR 19 2008 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. OTHERWISE...SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO AVERAGE 20 TO 30 MPH DURING THE OVERNIGHT HOURS...WITH GUSTS TO 45 MPH. A COLD FRONT WILL MOVE ACROSS THE REGION DURING THE PRE DAWN HOURS...RESULTING IN THE LIKELIHOOD OF SHOWERS AND POSSIBLY SCATTERED THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-NCZ012>017-030>032-102-VAZ048-049-060>076-079>100-210345- INLAND WORCESTER-MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA- POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX- WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY- JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 1131 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT... SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO AVERAGE 20 TO 30 MPH DURING THE OVERNIGHT HOURS...WITH GUSTS TO 45 MPH. A COLD FRONT WILL MOVE ACROSS THE REGION DURING THE PRE DAWN HOURS...RESULTING IN THE LIKELIHOOD OF SHOWERS AND POSSIBLY SCATTERED THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-654-656-658-210345- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 1131 PM EDT WED MAR 19 2008 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-210345- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 1131 PM EDT WED MAR 19 2008 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY AND THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...TONIGHT... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HURLEY
In the hours before
Special weather statement, Mar 19, 11:33 PM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1133 PM EDT WED MAR 19 2008 VAZ048-049-060>069-200445- AMELIA VA-CAROLINE VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 1133 PM EDT WED MAR 19 2008 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS MOVING INTO THE VIRGINIA PIEDMONT... AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES NORTH OF CULPEPER TO JUST EAST OF LYNCHBURG...MOVING EAST AT 25 MPH. THE STORMS WILL BE NEAR... PALMYRA AROUND 1215 AM EDT... FORK UNION AROUND 1230 AM EDT... LOUISA AROUND 1240 AM EDT... MINERAL AROUND 1245 AM EDT... WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. BROWN
Special weather statement, Mar 20, 12:27 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1227 AM EDT THU MAR 20 2008 VAZ049-060>075-079-080-200530- AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-KING AND QUEEN VA-KING WILLIAM VA-LOUISA VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA-WESTMORELAND VA- 1227 AM EDT THU MAR 20 2008 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS MOVING THROUGH THE VIRGINIA PIEDMONT APPROACHING THE INTERSTATE 95 CORRIDOR... AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS FROM NEAR LOUISA TO JUST OF EAST OF FARMVILLE...TO JUST EAST OF DANVILLE...MOVING EAST AT 30 MPH. THE STORMS WILL BE NEAR... CREWE AROUND 1245 AM EDT... SCHOLFIELD AROUND 1245 AM EDT... SABOT AROUND 1250 AM EDT... WINTERPOCK AROUND 100 AM EDT... WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. EXPECT BRIEF HEAVY DOWNPOURS WITH THESE STORMS...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. BROWN
Special weather statement, Mar 20, 1:07 AM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 107 AM EDT THU MAR 20 2008 MDZ021-VAZ075-077-200615- DORCHESTER MD-NORTHUMBERLAND VA-WESTMORELAND VA- 107 AM EDT THU MAR 20 2008 ...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS MOVING INTO THE NORTHERN NECK AND DORCHESTER COUNTY... AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A BROKEN LINE OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS NEAR FREDERICKSBURG...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... COLONIAL BEACH AROUND 115 AM EDT... MONTROSS AROUND 140 AM EDT... CALLAO AROUND 210 AM EDT... CAMBRIDGE AROUND 215 AM EDT... WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT BRIEF HEAVY DOWNPOURS WITH THESE STORMS...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. ALS
Special weather statement, Mar 20, 1:38 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 138 AM EDT THU MAR 20 2008 NCZ012-VAZ063>068-070>074-076-078>085-087>090-092-200645- AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-GLOUCESTER VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-LUNENBURG VA-MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NORTHAMPTON NC-NOTTOWAY VA-PRINCE GEORGE VA-RICHMOND VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA- 138 AM EDT THU MAR 20 2008 ...SHOWERS WITH GUSTY WINDS MOVING THROUGH PORTIONS OF CENTRAL AND SOUTHEAST VIRGINIA... AT 138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF SHOWERS FROM CHAMPLAIN TO RICHMOND...TO SOUTH HILL...MOVING EAST AT 25 MPH. THE STORMS WILL BE NEAR... FIVE FORKS AROUND 145 AM EDT... VARINA AROUND 150 AM EDT... WESTWOOD AROUND 155 AM EDT... NAYLORS BEACH AROUND 200 AM EDT... CHERRY HILL AROUND 205 AM EDT... WHITE PLAINS AROUND 210 AM EDT... WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT BRIEF DOWNPOURS WITH THESE STORMS...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. BROWN
Special weather statement, Mar 20, 2:53 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 253 AM EDT THU MAR 20 2008 MDZ021>025-NCZ012>016-030-VAZ077-078-084>100-200815- ACCOMACK VA-BERTIE NC-CAMDEN NC-CHESAPEAKE VA-DORCHESTER MD-GATES NC-GLOUCESTER VA-GREENSVILLE VA-HERTFORD NC-INLAND WORCESTER MD-ISLE OF WIGHT VA-JAMES CITY VA-LANCASTER VA-MARYLAND BEACHES MD-MATHEWS VA-MIDDLESEX VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND VA-PASQUOTANK NC-SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-VIRGINIA BEACH VA-WICOMICO MD-YORK VA- 253 AM EDT THU MAR 20 2008 ...SHOWERS WITH GUSTY WINDS MOVING THROUGH EASTERN AND SOUTHEAST VIRGINIA... AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF SHOWERS FROM 13 MILES WEST OF CRISFIELD TO NEAR ROANOKE RAPIDS...MOVING EAST AT 35 MPH. THE STORMS WILL BE NEAR... YORK TERRACE AROUND 300 AM EDT... GUMBERRY AROUND 305 AM EDT... CRISFIELD AROUND 305 AM EDT... PLEASANT GROVE AROUND 315 AM EDT... MARION STATION AROUND 320 AM EDT... SHELLTOWN AROUND 325 AM EDT... SUFFOLK AROUND 345 AM EDT... NORFOLK AROUND 405 AM EDT... WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT BRIEF MODERATE TO HEAVY RAIN WITH THESE STORMS...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. BROWN
Nearby
Wind Advisories in Virginia, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.